Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Med dilemma for long term non-progressor
Jun 14, 2003

I was infected 15 to 20 years ago and have always had CD4's above 1000 with no detectable viral load- except one small blip in '96 of 1900. This was the hit early hit hard era, so I began meds in '97 to keep my immune system healthy, rather than waiting to try and bring it back when and if it crashed. I am still on the same meds six years later: Viracept, D4T, DDI. No detectable viral load <50 copies, CD4's 1200-1500. I also take Avapro, Lipitor, Androgel, Fluoxitine- what I call my side-effect drugs. But I really don't have any debilitating side-effects that aren't under control. My doctor thinks I should still stay on meds since I can tolerate them and do not appear to have resistance. I always wonder what would happen if I wasn't taking them- if I still would be a long term non-progressor. I still think keeping the immune system healthy is the best approach, but I know I wouldn't be started on meds today with the lab results I have. I am very blessed to be in this dilemma, but what is your opinion? Thanks for your input!

Response from Dr. Henry

You seem to have suffered from side effects of the meds (and are at relatively high risk for more side effects with that regimen) probably without any clinical benefit since you were not at risk to get sick (with your high CD4 and low RNA levels). You would be a good candidate for a treatment interruption study (the ACTG is doing one as well as other groups). If you stay on meds I would suggest considering switching around to perhaps simpler and less toxic regimens. KH



Previous
Keletra and Ambien
Next
Irritable bowel syndrome?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement